Discussions By Condition: I cannot get a diagnosis.

Leg/toe spasticity, other symptoms

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Sally B.
  • April 10, 2007
  • 07:52 PM

My problems began in the late '80's with general achiness in the Fall and Spring. In 1994 about 3 months after my son was born, I developed chronic diarrhea. I was told after the flex. sig. that "it's not diseased, but acts diseased." I was on Elavil (Amytriptyline) for about ll years, as it took that long to control the bowel spasms! In 2003 I developed severe leg spasms/cramping. This got better, but some numbness remained especially in the toe area, and was worse in cool, damp weather. I saw a neurologist, had many blood tests for thyroid, Bl2, folic acid deficiency, lupus, rheumatoid arthritis, lyme disease, fibromyalgia, etc. All were normal (and were repeated this year-still normal.) Also had an MRI of the brain and spine which also turned out OK. (Also repeated this year-still OK.) A test measuring muscle strength (is it an EEG?) was also OK. The neurologist was 'stumped.' He said he was sure that at first I had MS or ALS. He said maybe I have CP, and may have always had it mildly. (I'm 49!) He believes the diarrhea and neurological symptoms are related. Since 2003 I get very cold feet in the Winter, though the Dr. says my circulation is good. I also get numbness in the toes. (I live in MN) In Feb. of this year things got really bad. My legs got extremely spastic, feet got ice cold, horrible toe/feet/leg spasms, some weakness in the feet/legs and also a bit in my arms/hands, though not too noticeable. I was also very stiff and achy "all over". I've had a bit of numbness in my face and arm, but now that's gone. Still get numb especially in my right foot. After things got bad again, the horrible diarrhea came back, then shortly after, vaginal bleeding. The bleeding stopped (could it be age-related?) and going back on Elavil, the digestion is better. With warmer weather (tho it's only in the '40's here) my legs are somewhat better, though I haven't been 'out' except for a ride to the doctor. Worst of all are my feet-get extremely stiff, the more I walk. If I walk too much, they cramp. My toes have never been flexible, so they get 'touchy' too. I have a very high foot arch, and have specially-made orthotics.My doctor wants me to see a physical therapist. He said he could put me on Baclofen, but is concerned my muscles could get weaker, so I should ask the PT's opinion on this. I'd rather not be on any medication. Does anyone know what would help? The spasticity/cramping is the worst-very painful! I'm hoping to find a natural remedy for this--if there is one! Thanks for any suggestions, and God bless!

Reply Flag this Discussion

4 Replies:

  • Hi,I have a similar problem, in 2003 i got up out of bed one day and upon standing up i felt a wave of muscle spasms from my head to toe on the entire left side of my body.i found it was difficult to walk as my body felt limp,especially my left side .From that day i have had muscle spasms all over my body, muscle cramps,tiredness/fatigue,migrane headaches,numbness in legs and arms, pins & needles,sharp pains mostly in arms and legs,muscle twitching and sudden jerking of limbs.The fatigue and pain was so bad sometimes i could not get out of bed.My husband had to bath,feed, dress me and sometimes lift me around.Now in 2007 i am having convulsions, more intense muscle jerking and heart palpitations.what do the doctors say? Well i have had probally all the test you have mentioned and more and all were normal.Including CT, EEG , MRI SCAN.I have been to so many doctors i cannot remember the amount, including two neurologists.I was told by many of them that the problem is psychological(which i never agreed with).I was evaluated by a psychiatrist which proved that my problem is medical and the doctors just have not found out why.The experience was very eye opening,depressing and more depressing, but my faith in ****s is what encouraged me,and family and friends.So i just started to count my blessings, which are the list of diseases that i DO NOT HAVE.So please do not lose hope.I am now trying a homopath let me share with you what happened.he looked at a sample of my blood on a microscope, (the blood tells what is going on in your body).He told me there was to much acid in my blood which can lead to other problems,some of my red blood cells were stacked and chained,and markers which indicate low calcium and minerals,indication of poor digestion.So he recommended herbal remedies to strengthen my digestive system, nervous system and cardiovascular system.The doctors told me also that i do not have circulation problems.But i sure feels like lately my feet and hands have been turning pale sometimes. i literally feels like blood flow is diminished.So it was a very good experience, so i suggest you try!And the homopath really listened to me and answered my questions.i have been on prescripton drugs for the pain, to calm my muscles, for seizures and these only make me sleepy and do not provide long term relief.
    Anonymous 42,789 Replies Flag this Response
  • Hi! Thanks much for the reply. The homeopath (doctor) sounds like a great idea. I live in a very rural area, and was wondering if there is any way to contact one at a distance? Obviously he/she couldn't do an examination, but it might be worthwhile if they would have suggestions on diet, natural anti-inflammatories, natural ways to control spasticity, etc. Would you or anyone else know about this? Can anyone recommend a particular one, and an address or phone number? Thanks so much again and God bless! Yes, what would we do without Him?! I'm thankful I was given the gift of faith! Sure helps me to "hold on"!
    Sally B. 10 Replies Flag this Response
  • Hi, God bless you to, i glad my response helped, right now i feeling very weak.So you understand if i type in error.In regards to suggesting a homopath i do not think i call help. Because i live on an island in the Caribbean called Barbados.I do not know where you are from but i hope someone will write you with the info for one near you,or maybe there are listing in the phone book?Matt Chap 6 33:34 when ****s said "But seek ye first the kingdom of God,and his righteousness and all these things shall be added unto you,Take therefore no thought for the morrow for the morrow shall take thought for the things of itself.Sufficient unto the day is the evil thereof ". I would say to God, please let me know that in 2 days or 2 weeks etc that i would be well again. But when i was the most sick i have been, that i read those words again and saw that God WAS SAYING, I LOVE YOU AND I AM HERE WITH YOU IN THIS, AND I AM GOING TO GIVE YOU WHAT YOU NEED EACH DAY (sufficient) YOU NEED TO TRUST ME ALONE, AND NOT YOURSELF OF DOCTORS.BUT ME ALONE.It was the only thing i could do.Again God bless and i will Pray for you're health.
    Anonymous 42,789 Replies Flag this Response
  • Thanks much again! Yes, I'll check for local homeopath doctors, and hope someone might be able to tell me if it's possible to contact one at a distance. Also, would anyone know of a source for something like heated tights? I know it sounds weird, but I get extremely stiff in Winter, and only heat helps. I did find several sources for heated (battery type) socks, but the stiffness goes all the way up my legs--infact I'm quite stiff everywhere. Maybe I need something like a heated body suit. Any ideas? I can't afford to go to a warm place every Winter, but I'm praying I never again suffer the horrible stiffness/spasms I had this past Winter. Thanks for any help!
    Sally B. 10 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?